Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 114, NWS Omaha, NE

June 23, 2015Gage County, Jefferson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 23, 2015, 12:42 PM CDT for Gage County, Jefferson County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2015, 12:42 PM CDT (17:42 UTC)
Expired
Jun 23, 2015, 1:30 PM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
2.5 in
Wind
50.0 mph

Counties Gage County, NE, Jefferson County, NE

The radar

The Grand Island radar (KUEX), 130 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:25 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 23, 12:25 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1225 PM CDT TUE JUN 23 2015

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 250 AM CDT TUE JUN 23 2015

HIGH PRESSURE WAS CENTERED OVER NORTH CENTRAL NEBRASKA AT 07Z WITH
SURFACE COLD FRONT LOCATED FROM NORTHEAST MISSOURI INTO FAR
SOUTHERN KANSAS. THE HIGH WILL DRIFT EAST TODAY WITH FRONT OVER
KANSAS LIFTING NORTH AS A WARM FRONT. MODELS SHOW SOME CHANCE OF
ELEVATED CONVECTION DEVELOPING AHEAD OF THE WARM FRONT AND
SPREADING INTO SOUTHEAST NEBRASKA BY EARLY AFTERNOON WITH MORE
WIDESPREAD THUNDERSTORMS BY LATE TONIGHT AS LOW LEVEL JET
INTENSIFIES WITH INCREASING WARM ADVECTION OVER THE AREA.
CHANCE OF STORMS WILL EXTEND INTO WEDNESDAY AS BOUNDARY REMAINS
ACROSS THE FORECAST AREA FOR MUCH OF THE DAY.

A CONTINUED CHANCE OF STORMS WILL REMAIN ACROSS THE AREA WEDNESDAY
NIGHT INTO THURSDAY WITH INITIAL FOCUS OVER NORTHERN PARTS OF THE
AREA WHICH MODELS HAVE NORTH OF THE BOUNDARY INITIALLY. FRONT THEN
SAGS SOUTH LATE WEDNESDAY NIGHT INTO THURSDAY WITH STORM CHANCES
ALSO MOVING SOUTH WITH THE BOUNDARY DURING THIS TIME.

TIMING OF VARIOUS CONVECTIVE EVENTS WILL BE PRIMARY FORECAST
CONCERN AND DEPENDENT ON RESOLUTION OF SHORT WAVE ENERGY COMING
ACROSS THE REGION IN FAST WESTERLY FLOW ALOFT.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 250 AM CDT TUE JUN 23 2015

UPPER PATTERN IN TRANSITION BY THE START OF THE PERIOD WITH FLOW
BECOMING MORE AMPLIFIED AS RIDGE BUILDS OVER THE WESTERN CONUS.
FORECAST AREA STAYS UNDER NORTHERLY FLOW DURING THE PERIOD WITH
OFF AND ON CHANCE OF THUNDERSTORMS DEPENDENT ON HOW WELL MODELS
HANDLE WEAK ENERGY MOVING THROUGH THE FLOW. AREA SHOULD ALSO SEE
TEMPERATURES ON THE MILD SIDE DURING THIS TIME AS A RESULT.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1223 PM CDT TUE JUN 23 2015

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. ONGOING
STORMS IN SOUTHEAST NEB SHOULD REMAIN SOUTH OF KLNK. LATER
TONIGHT...SHOWERS AND POTENTIALLY EMBEDDED THUNDERSTORMS MAY
DEVELOP NEAR KOMA. FOR NOW...HAVE INCLUDED A TEMPO GROUP FOR
SHOWERS DURING THE MOST LIKELY TIME WINDOW...BUT THIS CERTAINLY
WILL NEED REFINEMENT AS EVOLUTION BECOMES MORE CLEAR. OUTSIDE OF
ANY HEAVY SHOWERS...CEILINGS SHOULD REMAIN IN VFR RANGE AND MOSTLY
ABOVE 10KFT. WINDS WILL BE LIGHT OUT OF THE EAST TO SOUTHEAST.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...FOBERT
LONG TERM...FOBERT
AVIATION...MAYES
Hazardous weather outlook, Jun 23, 12:02 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1202 PM CDT TUE JUN 23 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-240715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1202 PM CDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST NEBRASKA THROUGH THE
AFTERNOON. THESE STORMS WILL BE CAPABLE OF VERY LARGE HAIL AS
WELL AS DAMAGING WINDS.

ADDITIONAL STORMS WILL DEVELOP LATE TONIGHT ACROSS THE AREA. A FEW
OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL THE PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL REMAIN POSSIBLE FROM WEDNESDAY INTO THURSDAY
AS A WARM FRONT STALLS ACROSS THE AREA BEFORE MOVING SOUTH AGAIN
WEDNESDAY NIGHT AND THURSDAY. SOME STORMS MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

MORE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

PEARSON

In the hours before

Local storm report, Jun 23, 11:26 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1126 AM CDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             6 W FAIRBURY            40.14N 97.29W
06/23/2015  M1.00 INCH       JEFFERSON          NE   TRAINED SPOTTER

&&

KGROSS
Local storm report, Jun 23, 11:31 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1131 AM CDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     HAIL             6 W FAIRBURY            40.14N 97.29W
06/23/2015  M1.25 INCH       JEFFERSON          NE   TRAINED SPOTTER

&&

KGROSS
Local storm report, Jun 23, 11:32 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1132 AM CDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HAIL             1 W REYNOLDS            40.06N 97.35W
06/23/2015  E1.00 INCH       JEFFERSON          NE   TRAINED SPOTTER

&&

PEARSON
Local storm report, Jun 23, 11:41 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1141 AM CDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             FAIRBURY                40.14N 97.18W
06/23/2015  M1.50 INCH       JEFFERSON          NE   EMERGENCY MNGR

&&

KGROSS
Special weather statement, Jun 23, 12:00 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1200 PM CDT TUE JUN 23 2015

NEZ092-093-231745-
RICHARDSON NE-PAWNEE NE-
1200 PM CDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHARDSON AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 1245 PM CDT...

AT 1200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TABLE ROCK...OR 20 MILES NORTH OF SENECA...MOVING EAST AT 40
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAWNEE CITY...HUMBOLDT...TABLE ROCK...DU BOIS AND CAMP CORNHUSKER.

THIS INCLUDES HIGHWAY 75 IN NEBRASKA NEAR MILE MARKER 14.

LAT...LON 4007 9620 4020 9619 4020 9582 4000 9587
      4000 9602
TIME...MOT...LOC 1700Z 281DEG 34KT 4013 9609

KG
Local storm report, Jun 23, 12:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1225 PM CDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     HAIL             4 NE REYNOLDS           40.10N 97.28W
06/23/2015  E1.75 INCH       JEFFERSON          NE   PUBLIC

&&

PEARSON

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:16 AM CDTSpecial Weather StatementOAXPawnee29 min
Jun 23, 10:26 AM CDTSevere Thunderstorm WarningOAXPawnee34 min
Jun 23, 10:46 AM CDTSpecial Weather StatementOAXJefferson44 min
Jun 23, 10:48 AM CDTSevere Thunderstorm WarningOAXJefferson27 min
Jun 23, 11:19 AM CDTSevere Thunderstorm WarningOAXJefferson41 min
Jun 23, 11:59 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson46 min
Jun 23, 12:00 PM CDTSpecial Weather StatementOAXPawnee45 min
Jun 23, 12:14 PM CDTAreal Flood AdvisoryOAXGage, Jefferson2 hr
Jun 23, 12:32 PM CDTFlash Flood WarningOAXJefferson3 hr
Jun 23, 1:31 PM CDTSpecial Weather StatementOAXGage, Jefferson, Johnson, Pawnee, Saline44 min
Jun 23, 2:19 PM CDTSpecial Weather StatementOAXGage, Johnson, Pawnee, Saline41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.